Colorado, 2011Wildfire in Colorado, April 26 to 30, 2011
April 26 to 30, 2011 · NWS PUB · 1 event in 1 county or zone
Lightning started the wildfire, which eventually burned nearly 500 acres north and west of Highway 96, southwest of Wetmore.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lightning started the wildfire, which eventually burned nearly 500 acres north and west of Highway 96, southwest of Wetmore.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Apr 26, 2:04 PM MST, 1 hour 56 minutes earlier.
Area forecast discussion, Apr 26, 2:04 PM MST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
304 PM MDT TUE APR 26 2011
.SHORT TERM...
(TONIGHT AND WEDNESDAY)
...HEAVY SHOWER AND STORM ACTIVITY TONIGHT ACROSS THE EASTERN
PLAINS...
RADAR IS REALLY ACTIVE THIS AFTERNOON...MOST TS IVE SEEN THIS YEAR
WITH NUMRS SHWRS AND EMBEDDED TS ACROSS MUCH OF THE CWA. A FEW
REPORTS OF PEA TO DIME SIZE HAIL WITH THESE CORES...AND PROBABLY
WILL STAY THAT WAY WITH MOST STORMS FAIRLY LOW-TOPPED AND DEWPOINTS
ONLY IN THE 30S TO LOWER 40S AT BEST. LOOKS LIKE STORMS/SHWRS WILL
CONSOLIDATE LATE THIS AFTERNOON E OF I-25 AND WILL BRING WIDESPREAD
PRECIP TO KIOWA...BENT...PROWERS...AND BACA COUNTIES TONIGHT. QPF
SHOULD BE IN THE .25 TO .50 RANGE...WITH SOME HIGHER BULLSEYES IN
HEAVIER TS. SHOULD REALLY HELP THE DROUGHT SITUATION OUT THERE. LESS
ACTIVITY TO THE W AS THE TROUGH AXIS SLIDES EWD...BUT STILL A GOOD
CHANCE OF SHWR ACTIVITY THRU AT LEAST EVE. MOST OF THE PRECIP SHOULD
REMAIN AS RAIN BELOW 7000 FEET OR SO...AND SHWR ACTIVITY WILL WIND
DOWN OVR THE I-25 CORRIDOR BEFORE TEMPS FALL INTO THE LOWER 30S
TONIGHT. BUT ANY LEFT OVR ISOLD SHWRS WILL BE ALL SNOW
TONIGHT...WITH SOME LIGHT ACCUMS POSSIBLE FOR THE FOOTHILLS AND HYR
TRRN. WILL GET PRETTY CHILLY FOR END OF APRIL BY EARLY WED MORNING
WITH TEMPS IN THE UPPER 20S FOR A FEW SPOTS.
OVR THE MTNS...INTERMITTENT MODERATE SNOW SHOWERS STILL POSSIBLE
THROUGH THIS EVENING...AND ADVISORY FOR THE SAWATCH AND MOSQUITO
RANGES LOOKS GOOD SO WILL ALLOW THAT TO CONTINUE WITH NO REAL
CHANGES IN THE FORECAST AMOUNTS OR TIMING. WILL SEE THE SHSN SLOWLY
WIND DOWN LATER THIS EVE AND OVERNIGHT...WITH AN ADDITIONAL 2 TO 8
INCHES POSSIBLE FOR THE DVD AND ELEVATIONS ABOVE 10K FEET.
WED...SHOULD BE CLEARING UP PRETTY GOOD WITH ONLY A FEW LINGERING
SHOWERS OVER THE DVD AND OVER THE FAR ERN PLAINS. HAVE COOLED THE
MAX T GRIDS DOWN A COUPLE OF DEGREES...IN ANTICIPATION OF CONTINUED
NRLY SURFACE WINDS AND H7 TEMPS IN THE MINUS 4 TO MINUS 6
RANGE...WILL BE TOUGH TO GET OUT OF THE 50S. PRECIP SHOULD PRETTY
MUCH BE OVR ALL SPOTS BY LATE AFTERNOON. ROSE
.LONG TERM...
(WEDNESDAY NIGHT THROUGH TUESDAY)
FAIRLY QUIET WEATHER WEDNESDAY NIGHT INTO THURSDAY AS FLAT UPPER
RIDGE MIGRATES ACROSS THE ROCKIES. WINDS WILL SWING AROUND TO THE
SOUTH-SOUTHEAST THU AFTERNOON AS SURFACE HIGH PRESSURE DRIFTS
EASTWARD INTO THE LOWER MISSISSIPPI VALLEY...THOUGH SPEEDS DON'T
LOOK TOO STRONG AS LEE TROUGH IS FAIRLY WEAK THROUGH THU EVENING.
UPPER TROUGH OVER THE PACIFIC NORTHWEST DEEPENS THURSDAY NIGHT
INTO FRIDAY...WITH STRENGTHENING SOUTHWEST FLOW ACROSS COLORADO BY
MIDDAY FRIDAY. SUSPECT WE'LL SEE CRITICAL FIRE WEATHER CONDITIONS
FOR SEVERAL HOURS FRIDAY AFTERNOON OVER MUCH OF THE AREA...THOUGH
AMOUNT OF RAIN THAT FALLS TODAY WILL IMPACT FUEL CONDITIONS SO
WILL HOLD OFF ON ANY HIGHLIGHT FOR NOW. UPPER TROUGH DROPS
SOUTHEAST INTO COLORADO SATURDAY...DRIVING A FAIRLY STRONG COLD
FRONT SOUTH THROUGH THE AREA BY SUNRISE. COMBINATION OF UPPER
DYNAMICS AND AT LEAST SOME WEAK POST-FRONTAL UPSLOPE FLOW SHOULD
PRODUCE SNOW OVER MOST MOUNTAIN AREAS...WITH RAIN SHOWERS OVER THE
PLAINS EAST OF I-25. GIVEN 12Z MODELS LOOKS SLIGHTLY DEEPER/SLOWER
WITH THE UPPER TROUGH...NUDGED UP POPS OVER THE EASTERN MOUNTAINS
THROUGH SATURDAY EVENING. WEAK DYNAMICS/UPSLOPE LINGER INTO
SUNDAY...WHICH MAY PRODUCE SOME LIGHT SHOWERS BY AFTERNOON AS
LAPSE RATES STEEPEN. SHOULD SEE FAIRLY MILD TEMPS THU...WITH
WARMEST DAY FRIDAY AS DOWNSLOPE BOOSTS TEMPS. MUCH COLDER SATURDAY
BEHIND THE FRONT WITH SOME RECOVERY SUNDAY. LOOKS LIKE A RETURN TO
WARM AND WINDY WEATHER NEXT WEEK...AS FAST WESTERLY FLOW DEVELOPS.
--PETERSEN
&&
.AVIATION...THE KALS...KCOS AND KPUB TAF SITES SHOULD EXPERIENCE
SHOWERS AND THUNDERSTORMS THIS AFTERNOON...WITH MVFR CONDITIONS
POSSIBLE AT TIMES...ESPECIALLY IN THE VICINITY OF THE STRONGER
STORMS. THE HIGHEST PROBABILITIES OF THUNDERSTORMS THIS AFTERNOON
SHOULD BE AT THE KCOS AND KPUB TAF SITES THROUGH ABOUT 00Z. WILL
SEE CLEARING THIS EVE EXCEPT FURTHER TO THE EAST....WHERE SHOWERS
WILL CONTINUE THROUGH WED MORNING. SOME ACTIVITY NR THE KS BORDER
COULD BE HEAVY AT TIMES WITH SOME SMALL HAIL POSSIBLE. N TO NE
SURFACE WINDS WILL PERSIST OVR THE PLAINS THRU WED AFTERNOON. ROSE
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 2 AM MDT WEDNESDAY FOR COZ058-060.
&&
44/10
Hazardous weather outlook, Apr 26, 11:18 AM MST, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
1218 PM MDT TUE APR 26 2011
COZ058>089-093>099-271300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1218 PM MDT TUE APR 26 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A VIGOROUS UPPER LEVEL DISTURBANCE MOVING ACROSS THE AREA TODAY AND
TONIGHT IS EXPECTED TO BRING SNOW...HEAVY AT TIMES...TO THE CENTRAL
MOUNTAINS. HIGHER ELEVATIONS IN THE CENTRAL MOUNTAINS HAVE THE
POTENTIAL OF EXPERIENCING AN ADDITIONAL 2 TO 8 INCHES OF SNOW BY
SUNRISE WEDNESDAY. MOUNTAIN AREAS OUTSIDE OF THE CENTRAL MOUNTAINS
ARE EXPECTED TO RECEIVE AN ADDITIONAL 1 TO 5 INCHES OF SNOW BY
SUNRISE WEDNESDAY.
IN ADDITION...FROM THIS AFTERNOON INTO THIS EVENING...
THUNDERSTORMS ARE ANTICIPATED OVER SOUTHERN COLORADO. THESE
STORMS WILL BE CAPABLE OF BRIEF HEAVY RAINFALL...AND WIND GUSTS TO
50 MPH. THE STRONGEST STORMS WILL ALSO BE CAPABLE OF PRODUCING
HAIL UP TO ONE HALF INCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ISOLATED RAIN AND SNOW SHOWERS WILL CONTINUE ACROSS THE PLAINS AND
CENTRAL MOUNTAINS EARLY WEDNESDAY. UP TO AN INCH OF ADDITIONAL
SNOWFALL CAN BE EXPECTED ACROSS THE CENTRAL MOUNTAINS THROUGH THE DAY.
DRY AND WARMER WEATHER IS EXPECTED FOR THURSDAY AND FRIDAY...WITH
GUSTY WEST WINDS EXPECTED TO SPREAD ACROSS SOUTH CENTRAL AND
SOUTHEAST COLORADO DURING THE DAY ON FRIDAY. WINDS WILL GUST UP TO
35 TO 40 MPH ACROSS THE PLAINS...AND 50 TO 60 MPH ACROSS THE
MOUNTAINS FRIDAY AFTERNOON. COMBINED WITH UNSEASONABLY WARM
TEMPERATURES AND LOW RELATIVE HUMIDITY VALUES...HIGH FIRE DANGER
WILL BE A THREAT ONCE AGAIN...ESPECIALLY FOR THOSE AREAS THAT HAVE
MISSED OUT ON RECENT PRECIPITATION.
THE NEXT ROUND OF SNOW WILL IMPACT THE CENTRAL MOUNTAINS FRIDAY
AND FRIDAY NIGHT. SEVERAL INCHES OF SNOWFALL CAN BE EXPECTED
ACROSS THE SAWATCH AND MOSQUITO RANGES DURING THIS TIME PERIOD.
THE SOUTHEAST PLAINS WILL SEE THE POTENTIAL FOR ISOLATED RAIN AND
EARLY MORNING SNOW SHOWERS ON SATURDAY BEHIND ANOTHER COLD FRONT.
.SPOTTER INFORMATION STATEMENT...
WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE ACROSS THE MOUNTAINS THROUGH TONIGHT AS WELL AS THE
REMAINDER OF THE REGION FROM LATER THIS MORNING INTO THIS EVENING.
44/10
In the hours before
Special weather statement, Apr 26, 3:25 PM MST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
425 PM MDT TUE APR 26 2011
COZ098-262300-
LAMAR VICINITY/PROWERS COUNTY-
425 PM MDT TUE APR 26 2011
...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...
EAST CENTRAL PROWERS COUNTY IN SOUTHEAST COLORADO...
AT 423 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF HOLLY...OR 27 MILES SOUTHEAST OF
LAMAR...WHICH WAS MOVING TOWARD THE NORTH AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
HOLLY.
HARTMAN.
PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
KAM
Special weather statement, Apr 26, 3:44 PM MST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
444 PM MDT TUE APR 26 2011
COZ074-087-088-094-262315-
EASTERN LAS ANIMAS COUNTY-SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN
7500 AND 11000 FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW
7500 FT-WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
444 PM MDT TUE APR 26 2011
...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...
SOUTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO...
WESTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
THIS INCLUDES...TRINIDAD.
AT 441 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES EAST OF AGUILAR...OR 15 MILES NORTH OF
TRINIDAD...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
TYRONE.
HOEHNE.
TRINIDAD.
MODEL.
PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
KAM
Wildfire, Wet Mountains Between 8500 and 10000 Ft
- When
- April 26, 4:00 PM MST to April 30, 11:59 PM MST
- Where
- Wet Mountains Between 8500 and 10000 Ft forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 38.110, -105.070 (the zone’s center; the record gives no point)
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Mississippi, April 26 to 27, 201112 deaths · 52 injured · $28 million · EF5 · 102 events
- Tornadoes and Flash Flooding in Louisiana, April 26 to 27, 20112 deaths · 2 injured · $16 million · EF2 · 63 events
- Tornadoes and Flash Flooding in Tennessee, April 26 to 27, 20111 death · 1 injured · $1.5 million · EF1 · 83 events
- Tornadoes and Hail in Texas, April 26, 20111 death · 2 injured · $1.5 million · EF1 · 72 events
- Avalanche in California, April 26, 20112 deaths · 1 event
- Tornadoes and Flash Flooding in New York, April 26 to 28, 2011$11 million · EF2 · 35 events
- Tornado and Hail in Michigan, April 26, 20119 injured · $24 million · EF0 · 9 events
- Tornadoes and Flash Flood in Louisiana, April 26 to 27, 20111 injured · $1.9 million · EF2 · 18 events
- Tornadoes and Hail in Texas, April 26 to 27, 2011$330,000 · EF2 · 20 events
- Tornadoes and Damaging Winds in Indiana, April 26, 2011$355,000 · EF2 · 5 events
- Damaging Wind in Mississippi, April 26, 20111 death · $5,000 · 56 kt wind · 1 event
- Flash Flooding and Flooding in Vermont, April 26 to 29, 2011$5.9 million · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 303665.